Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 5, 2014, 5:18 PM EDT for Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 5, 2014, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WWUS82 KMLB 052118
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT TUE AUG 5 2014
FLZ041-046-141-052200-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
518 PM EDT TUE AUG 5 2014
...FUNNEL CLOUDS POSSIBLE OVER SOUTHERN VOLUSIA COUNTY AND NORTH
CENTRAL SEMINOLE COUNTY...
AT 514 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
DELAND...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE DELAND...LAKE HELEN...LAKE ASHBY.
LAT...LON 2917 8113 2881 8089 2875 8127 2891 8136
2895 8135 2896 8137 2899 8135 2899 8137
2903 8140 2906 8145 2908 8146 2909 8146
2910 8147 2914 8150
TIME...MOT...LOC 2117Z 329DEG 15KT 2906 8129
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:50 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 5, 3:50 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT TUE AUG 5 2014 .DISCUSSION... TONIGHT...SCATTERED STORMS WILL FOCUS ACROSS THE NORTH AND CENTRAL SECTIONS AS THE EAST COAST SEA BREEZE PUSHES INLAND ACROSS VOLUSIA AND BREVARD COUNTIES. MUCH OF THE SOUTHERN COUNTIES (OKEECHOBEE TO THE TREASURE COAST) HAVE BEEN WORKED OVER SO COVERAGE SHOULD BE LOWER THERE. EXPECT STORMS TO DIMINISH AROUND OR SHORTLY AFTER SUNSET SO HAVE ADJUSTED POPS FOR THE REMAINDER OF THIS AFTN AND EARLY EVENING WITH LOWER RAIN CHANCES 8PM TO MIDNIGHT THEN RAIN ENDING WITH DEBRIS CLOUDS THINNING. MOSTLY CLEAR SKIES MAY PRODUCE SOME PATCHY GROUND FOG ESPECIALLY WHERE HEAVY RAINS OCCUR THIS AFTN BUT SIGNIFICANT VISIBILITY REDUCTIONS ARE NOT EXPECTED. PREVIOUS DISCUSSION... WED-WED NIGHT...UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S. STARTS TO FLATTEN AS THE PRIMARY TROUGHING TO THE NORTH ROTATES EAST INTO THE WESTERN ATLANTIC. BOTH THE UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE SHIFT FROM THE FLORIDA STRAITS AND CENTRAL BAHAMA ISLANDS NORTH TO SOUTH FLORIDA PRODUCING A WEAKER PRESSURE GRADIENT AND A LIGHT WESTERLY FLOW. THE WESTERLY SYNOPTIC FLOW IS LIGHT ENOUGH TO ALLOW EAST COAST SEA BREEZES TO DEVELOP...PUSH INLAND AND COLLIDE WITH THE WEST COAST SEA BREEZE OVER THE INTERIOR. MODEL POP LOOK TOO LOW...15 TO 24 PERCENT...CONSIDERING ITS SUMMER AND A WEST FLOW SHOULD CONTINUE TO FEED GULF MOISTURE ACROSS CENTRAL FLORIDA. ACCORDINGLY...RAISED RAIN CHANCES TO THE 30 TO 40 PERCENT FOR THE AFTERNOON AND 15 TO 20 PERCENT FOR THE EVENING. PRECIP WINDS DOWN LATE EVENING WITH THE LOSS OF DAYTIME HEATING AND BOUNDARY COLLISION STORMS WORKING OVER THE ATMOSPHERE...COOLING EFFECT. MOS HIGHS AT 96 DEGREES FOR THE INTERIOR A DEGREE OR TWO HIGH BUT THE MID 70S OVERNIGHT LOWS LOOK REASONABLE. THU-SUN...THE UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S. CONTINUES TO WEAKEN/FLATTEN ALLOWING THE SURFACE RIDGE TO MIGRATE INTO SOUTH AND CENTRAL FLORIDA. LIGHT WIND FIELD WILL ALLOW SEA BREEZES TO DEVELOP BY EARLY AFTERNOON. SHOWERS AT THE COAST WITH AFTERNOON STORMS MAINLY WEST OF INTERSTATE 95 EACH DAY. STORMS LINGERING INTO THE EARLY EVENING BEFORE DISSIPATING DURING THE REST OF THE EVENING. HIGHS IN THE LOWER 90S INTERIOR AND AROUND 90 AT THE COAST. && .AVIATION... SCT TSRA WILL MOVE EAST THROUGH 00Z AND PRODUCE BRIEF MVFR CIGS/VSBYS AT MANY TERMINALS. OTHERWISE VFR. ON WED...A LIGHTER OFFSHORE FLOW WILL ALLOW THE SEA BREEZE TO DEVELOP AT ALL COASTAL TERMINALS 16Z-18Z. SEA BREEZE STORMS WILL DEVELOP JUST INLAND FROM THE COAST AND SPREAD TO THE INTERIOR LATE IN THE DAY...WITH SOME PUSH BACK TO THE COAST. && .MARINE... TONIGHT...THE LONG PERIOD SWELL IS SUBSIDING WITH COMBINED SEAS OF 5 FT NOW WELL OFFSHORE SO WILL NOT CONTINUE THE CAUTION HEADLINE. WEAK LOW PRESSURE WILL CONTINUE TO LIFT NE AWAY FROM THE AREA RESULTING IN LIGHT WESTERLY FLOW OF 5-10 KNOTS ONCE THE SEA BREEZE DIMINISHES ALONG THE VOLUSIA AND BREVARD COASTS. WED...A VERY WEAK PRESSURE GRADIENT OVER THE AREA WILL ALLOW THE EAST COAST SEA BREEZE TO DEVELOP NEAR THE COAST (NE-E AROUND 10 KNOTS). A MUCH LIGHTER OFFSHORE STEERING FLOW WILL KEEP MOST OF THE STORMS OVER LAND BUT A FEW STORMS SHOULD AFFECT THE INTRACOASTAL WATERS. THU-SAT (PREVIOUS)...LIGHT WINDS ON WED AS THE HIGH PRESSURE TO THE SOUTH BEGINS MIGRATING NORTH. THE WINDS 10 KNOTS OR LESS THU THROUGH SAT WITH AN ONSHORE COMPONENT EACH AFTERNOON AS THE EAST COAST SEA BREEZE SETS UP AND COMES ASHORE. THE LONG PERIOD SWELL FROM BERTHA DIMINISHES WED AS THE STORMS LIFTS NORTHEAST AND AWAY FROM THE SOUTHEAST U.S. SEAS SUBSIDE TO 3 FEET WED NIGHT AND REMAIN 2 TO 3 FEET OFFSHORE AND 2 FEET NEARSHORE THROUGH THE WEEKEND/SUN. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 76 95 / 20 30 20 30 MCO 75 94 76 94 / 20 40 20 30 MLB 74 91 75 91 / 20 30 20 30 VRB 73 91 73 91 / 20 40 20 30 LEE 76 94 78 95 / 20 30 20 30 SFB 77 94 78 96 / 20 30 20 30 ORL 77 94 79 95 / 20 40 20 30 FPR 73 91 72 90 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....VOLKMER
Hazardous weather outlook, Aug 5, 11:19 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1119 AM EDT TUE AUG 5 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1119 AM EDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ABUNDANT MOISTURE AND DAYTIME HEATING WILL PRODUCE SCATTERED LIGHTNING STORMS. THE HIGHEST COVERAGE WILL MAINLY OCCUR FROM OKEECHOBEE COUNTY TOWARD THE TREASURE COAST. A FEW OF THE STRONGER STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS BETWEEN 40 AND 50 MPH. STORM MOTION WILL EAST AT 10 TO 15 MPH. .FLOOD IMPACT... SHOWERS AND STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES IN LOCALIZED AREAS. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS...ESPECIALLY IN THE STUART AREA WILL BE SUSCEPTIBLE TO MINOR FLOODING WITH ADDITIONAL HEAVY RAIN. .RIP CURRENT IMPACT... LONG PERIOD OCEAN SWELLS WILL RESULT IN A HIGH THREAT FOR RIP CURRENTS NORTH OF SEBASTIAN INLET AND A MODERATE RISK ALONG THE TREASURE COAST BEACHES. BEACH AUTHORITIES HAVE REPORTED RIP CURRENT RESCUES IN RECENT DAYS AND CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL RIP CURRENTS. THE STRONGEST AND MOST NUMEROUS RIP CURRENTS WILL OCCUR DURING THE OUTGOING TIDE...WHICH WILL OCCUR FROM THE LATE AFTERNOON THROUGH SUNSET. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS OVER LAND WILL PUSH EASTWARD TOWARD THE COAST AT AROUND 15 KNOTS. AS THE STORMS APPROACH THE COAST... THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS AS WELL AS LARGE INLAND LAKES. .WIND AND SEA IMPACT... LONG PERIOD SWELLS FROM BERTHA WILL IMPACT THE ATLANTIC WATERS ALONG THE COAST DURING THE DAY. SEAS OF 5 TO 6 FEET OVER THE OFFSHORE WATERS ARE BEYOND THE COAST ARE FORECAST. SMALL CRAFT OPERATORS TRANSITING THE OFFSHORE WATERS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. OCCASIONAL TO FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. LOCAL HEAVY RAIN AND GUSTY WINDS ALSO WILL ACCOMPANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Aug 5, 5:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT TUE AUG 5 2014
FLZ041-046-141-052200-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
518 PM EDT TUE AUG 5 2014
...FUNNEL CLOUDS POSSIBLE OVER SOUTHERN VOLUSIA COUNTY AND NORTH
CENTRAL SEMINOLE COUNTY...
AT 514 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
DELAND...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE DELAND...LAKE HELEN...LAKE ASHBY.
LAT...LON 2917 8113 2881 8089 2875 8127 2891 8136
2895 8135 2896 8137 2899 8135 2899 8137
2903 8140 2906 8145 2908 8146 2909 8146
2910 8147 2914 8150
TIME...MOT...LOC 2117Z 329DEG 15KT 2906 8129
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:41 AM EDT | Rip Current Statement | MLB | Volusia | 9 hr |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.